Top
10
Doctor insights on: Does Hypothyroidism Cause Painful Red Blotches

Share
Dr. Su Fairchild
1,212 doctors shared insights

Hypothyroidism (Definition)

The thyroid gland is an endocrine organ located in the front part of the neck. Its role is to make thyroid hormones, which control the way cells use energy. Hyperthyroidism results when the thyroid gland is overactive and too much thyroid hormone is produced, which speeds up metabolism. This results in weight loss, a quick heartbeat, sweating, nervousness, ...Read more


3

3
Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why am I not being meds?

Hypothyroidism: can cause a myriad of symptoms. Check aace.com, synthroid (thyroxine).com or web md. I don't understand your question or know the answer. You need to ask your doctor. ...Read more

4

4
Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why would a Dr not give meds?

Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why would a Dr not give meds?

Labs?: Hypothyroidism is diagnosed with lab testing. The most common symptoms are fatigue, mild weight gain, constipation, and sensitivity or intolerance of cold temperatures (feeling cold when everyone else is comfortable). If your labs showed normal thyroid function then there is nothing to treat with thyroid medication. Have lab checked, and if normal, continue other evaluation with your doctor. ...Read more

5

5
I'm confirmed Hypothyroid. Can it cause circulation; such as red legs; burning and itching also and tight shiney skin on lower leg? Why no meds by Dr?

I'm confirmed Hypothyroid. Can it cause circulation; such as red legs; burning and itching also and tight shiney skin on lower leg? Why no meds by Dr?

Hypothyroidism : Hypothyroid states can indeed feature edema of legs and skin changes. What you describe is a feature of fairly longstanding hypothyroid state. Circulation of dermis can be squeezed. And skin stretches with edema and gets shiny and reddened. Skin can crack. Treatment to normalize T4 and T3 and TSH is essential. Levothyroxine is usual, and liothyronine can be added. Skin improves slowly. ...Read more

See 2 more doctor answers
6

6
I began armour for hypothyroid 2 weeks ago. Already feeling better! at the same time, wierd rash , non itchy , no redness but looks like flesh color .

I began armour for hypothyroid 2 weeks ago. Already feeling better! at the same time, wierd rash , non itchy , no redness but looks like flesh color .

Thyroid: Low probability that the rash is from the thyroid medicine and unlikely you are feeling better from the medication, it takes a few weeks to work. The rash may need to be evaluated by a doctor. ...Read more

See 1 more doctor answer
7

7
I have been dx'd with chronic urticaria & hypothyroid. Now I have a red vasculitic rash on my face/neck (not butterfly, not hives). What is this?

Autoimmune: It could be that your hypothyroidism is related to hashimoto's thyroiditis which can be associated with chronic urticaria, did you check your thyroid antibodies? One autoimmune disease can coexist with another causing the vasculitic rash. You need to see an immunologist for a work up. ...Read more

See 1 more doctor answer
8

8
What does it mean to have enlarged red blood cells? I have had a hypothyroidism test done by my gp came back neg but pos with personal diagnostics te

What does it mean to have enlarged red blood cells? I have had a hypothyroidism
test done by my gp came back neg but pos with personal diagnostics te

Macrocytosis: Enlarged red blood cells could be noted in a blood count as an elevated mcv. This is a nonspecific finding. It can be caused by Folic Acid or B12 deficiency, but can also be seen in some families as a normal finding, and also in people who drink excessive alcohol. I would believe the thyroid level done in a regular laboratory rather than a home kit. ...Read more

9

9
I have autoim.Hypothyroidism and am taking levothyroxine and have red butterfly like rash on face and feel hot most of the time when others are cold ?

I have autoim.Hypothyroidism and am taking levothyroxine and have red butterfly like rash on face and feel hot most of the time when others are cold ?

See rheumatologist : Seeing a rheumatologist or dermatologist to rule out other concomitant autoimmune diseases may be helpful. They may check additional lab work such as an ANA and/or do a skin biopsy if needed. ...Read more